Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 21, 2016, 6:39 AM PDT. It took effect at Jul 21, 2016, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2016, 6:39 AM PDT (13:39 UTC)
- In effect from
- Jul 21, 2016, 2:00 PM PDT
- Expired
- Jul 21, 2016, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
The text
As transmitted.
807 WWUS85 KBOI 211339 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 739 AM MDT THU JUL 21 2016 .A DRY COLD FRONT WILL MOVE EASTWARD ACROSS OREGON LATE TONIGHT. AHEAD OF THIS FRONT...MODERATE SOUTHWESTERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE BURNS AND VALE BLM DISTRICTS. ORZ636-637-220300- /O.UPG.KBOI.FW.A.0001.160721T2100Z-160722T0300Z/ /O.NEW.KBOI.FW.W.0002.160721T2100Z-160722T0300Z/ BURNS BLM-VALE BLM- 739 AM MDT THU JUL 21 2016 /639 AM PDT THU JUL 21 2016/ ...RED FLAG WARNING IN EFFECT FOR THE BURNS BLM AND THE VALE BLM FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO THIS WARNING. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...LESS THAN 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
1 follow-up statement
674 WWUS85 KBOI 220242 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 842 PM MDT THU JUL 21 2016 ORZ636-637-220345- /O.EXP.KBOI.FW.W.0002.000000T0000Z-160722T0300Z/ BURNS BLM-VALE BLM- 842 PM MDT THU JUL 21 2016 /742 PM PDT THU JUL 21 2016/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING FOR THE BURNS BLM AND THE VALE BLM FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... AS OF 8 PM MDT /7 PM PDT/ WINDS WERE EASING BUT HUMIDITY WAS STILL BETWEEN 5 AND 15 PERCENT. BY SUNSET HUMIDITY WILL BE 10 TO 20 PERCENT AND CONTINUE TO INCREASE THROUGH THE NIGHT. FRIDAY WILL BE 5 TO 10 DEGREES COOLER WITH HUMIDITY ABOUT 5 PERCENT HIGHER THAN TODAY. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 21, 2:22 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 21, 2:22 AM PDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Boise ID
322 AM MDT THU JUL 21 2016
.SHORT TERM...Today through Friday...Dry southwest flow will
continue over the area as an upper low resides off the West Coast.
Temperatures will be hot this afternoon, with highs around 100F
in the lower valleys. The upper low will move through Washington
tonight and reach the ID panhandle by late Friday afternoon. The
upper low will drag a dry cold front through the region tonight.
Gusty southwest winds will develop by the afternoon ahead of the
front, resulting in a Fire Weather Watch in Southeast Oregon for
gusty winds and low humidities. The front will move through
tonight, followed by gusty west-northwest winds. Temperatures will
be around 10 degrees lower on Friday.
.LONG TERM...Friday night through Wednesday...Hot and dry weather
with clear skies will continue through the extended forecast with
temperatures becoming a few degrees warmer each day. Expect near
normal highs on Saturday and Sunday. This is the climatological
hottest time of the year with valley locations typically seeing
highs in the low to mid 90s and mountain locations in the 80s. As
an upper level ridge builds over the area through the extended
forecast, expect temperatures to be 4 to 6 degrees hotter than
normal Monday through Wednesday.
&&
.AVIATION...VFR. Clear skies. Light and variable sfc winds at
less than 10 kts this morning will increase to 10 to 15 kts and
become generally west or southwest this afternoon. Expect sfc wind
gusts to 30 kts in Oregon south of KBNO-KONO late this afternoon.
A dry cold front will move from east to west this evening shifting
sfc winds to the northwest. Winds aloft will be southwest at 25 to
30 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Fire Weather Watch from this afternoon through this evening
ORZ636-637.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...BW
LONG TERM....JB
AVIATION.....JBNearby
Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.